MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; GCA, CATHETER, BILIARY, SURGICAL

COOK ENDOSCOPY FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; GCA, CATHETER, BILIARY, SURGICAL
Catalog Number FS-8.5-12-15-A
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined that the stylet has ruptured through the catheter.During a visual inspection the stylet wire was protruding through the catheter above the intraductal exchange (ide) port on the second set of biocompatible printed markings.The stylet wire was protruding through the catheter at 192.1 cm from the distal end of the proximal hub.Above where the wire is protruding outside the catheter, the catheter has been stretched.Additionally there are several kinks and stretches in the catheter as well, suggesting excessive pressure has been applied to the device.The ide port was observed and was intact.Due to the condition of the device the balloon was unable to be inflated.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use states: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." a rupture in the catheter by the stylet wire can occur if the device experiences excessive pressure during use.Prior to distribution, all fusion extraction balloon with multiple sizing are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopy procedure, the physician used a cook fusion extraction balloon with multiple sizing.As reported to customer relations: "wire unraveled from balloon sheath." no further information was available.The device was received for evaluation on (b)(6) 2016.It was noticed at this time that the inner wire had penetrated the catheter.

Brand Name
FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING
Common Device Name
GCA, CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5945570
Report Number1037905-2016-00355
Device Sequence Number16246976
Product Code GCA
UDI-Device Identifier00827002315372
UDI-Public(01)00827002315372(17)160929(10)W3626139
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-8.5-12-15-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2016
Initial Report FDA Received Date09/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE (UNKNOWN TYPE)